North Dakota, 2004

Hail in North Dakota, June 4, 2004

June 4, 2004 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 4, 3:00 AM CST, 10 hours 15 minutes earlier.

Area forecast discussion, Jun 4, 3:00 AM CST, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
400 AM CDT FRI JUN 4 2004

.SHORT TERM...
THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND TONIGHT AS THE
SURFACE LOW/TROUGH MOVES EAST ACROSS THE STATE AND AN UPPER LEVEL
SHORT WAVE MOVES INTO THE STATE AND INTENSIFIES.  RECENT RAINS WILL
HELP PROVIDE LOW LEVEL MOISTURE...ESPECIALLY IN THE EAST. CURRENT
DEWPOINTS ARE IN THE UPPER 40S AND LOWER 50S...AND WILL INCREASE IN
THE AFTERNOON. AFTERNOON CAPES SHOULD EXCEED 1000 J/KG INDICATING
POTENTIAL FOR SEVERE TSTMS.  AS THE UPPER LEVEL SHORT WAVE MOVES OUT
OF THE AREA ON SATURDAY...A STRONG RIDGE WILL DEVELOP ON THE LEE
SIDE OF THE ROCKIES...THEN MOVE SLOWLY EAST SATURDAY NIGHT AS A
LARGE UPPER LEVEL LOW DROPS DOWN OVER VANCOUVER ISLAND ON THE WEST
COAST.  THIS PUSHES A SURFACE TROUGH INTO WESTERN NORTH DAKOTA...AND
TURNS THE FLOW SOUTHWEST ALOFT...CREATING AFTERNOON INSTABILITY AND
A POTENTIAL FOR CONVECTION AGAIN SUNDAY AFTERNOON AND NIGHT.

.LONG TERM...MONDAY THROUGH THURSDAY.
FIRST UPPER SYSTEM LIFTS NORTH OF THE CWA ON MONDAY BUT ANOTHER
SHORTWAVE DROPS DOWN WRN U.S. LONGWAVE TROUGH. THIS WILL DEVELOP
ANOTHER SURFACE LOW OVER THE WESTERN DAKOTAS LATE MONDAY AND THIS
WILL BE THE FOCUS FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
MONDAY NIGHT INTO TUESDAY. LOOKS LIKE A BRIEF BREAK TUESDAY NIGHT
AND EARLY WEDNESDAY BEFORE ANOTHER UPPER SYSTEM LIFTS THROUGH THE
AREA WEDNESDAY THROUGH THURSDAY. ADDED A SLIGHT CHANCE OF
THUNDERSTORMS TO THE SOUTHERN CWA ON WEDNESDAY TO BETTER BLEND WITH
SOUTHERN CWAS. UPPER LOW LINGERS THROUGH FRIDAY SO I EXTENDED OUR
CHANCE OF PRECIP ON THURSDAY INTO THURSDAY NIGHT. AS FOR TEMPS...THE
ONLY SIGNIFICANT CHANGES WERE TO BUMP UP TEMPERATURES MONDAY AND
TUESDAY (ESPECIALLY IN THE WEST) LATEST GFS APPEARS MUCH WARMER SO I
SETTLED FOR A BLEND BETWEEN PREVIOUS FCST TEMPS AND GFSX GUIDANCE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TSW/TWH
Hazardous weather outlook, Jun 4, 4:25 AM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
525 AM CDT FRI JUN 4 2004

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-051024-
ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND-
DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND-
GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND-
MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND-
OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND-
SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND-
INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY...
DICKINSON...JAMESTOWN...MINOT AND WILLISTON
525 AM CDT FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WEST THIS AFTERNOON AND
MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT.  DEWPOINTS WILL
BE IN THE 50S WITH AFTERNOON TEMPERATURES IN THE LOW TO MID 80S.
THIS WILL CREAT UNSTABLE CONDITIONS IN THE AFTERNOON...AND WITH THE
CAPE OVER 1000 J/KG...SEVERE THUNDERSTORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT...POSSIBLY
SEVERE...DUE TO WARM TEMPERATURES AND DEWPOINTS IN THE 50S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The radar

The Bismarck radar (KBIS), 232 km away, was scanning. The volume nearest the first event began at 19:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bowman

When
June 4, 1:15 PM CST
Where
Bowman County, 6 mi S of Rhame
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
46.150, -103.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412212.